Advanced Search
MyIDEAS: Login to save this paper or follow this series

Supermodularity and the comparative statics of risk

Contents:

Author Info

  • John Quiggin

    ()
    (Department of Economics, University of Queensland)

  • Robert G. Chambers

    ()
    (Dept of Agricultural and Resource Economics, University of Maryland, College Park)

Abstract

In this paper, it is shown that a wide range of comparative statics results from expected utility theory can be extended to generalized expected utility models using the tools of supermodularity theory.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.uq.edu.au/rsmg/WP/WPR04_5.pdf
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (David Adamson)
Download Restriction: no

Bibliographic Info

Paper provided by Risk and Sustainable Management Group, University of Queensland in its series Risk & Uncertainty Working Papers with number WPR04_5.

as in new window
Length:
Date of creation: Jun 2004
Date of revision:
Handle: RePEc:rsm:riskun:r04_5

Contact details of provider:
Postal: Colin Clark Building, no 39, St. Lucia, Qld. 4072
Phone: +61 7 3365 6601
Fax: +61 7 3365 6601
Email:
Web page: http://www.uq.edu.au/rsmg/index.htm
More information through EDIRC

Related research

Keywords: isk aversion; Schur concavity; supermodularity;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Quiggin, John & Chambers, Robert G, 1998. "Risk Premiums and Benefit Measures for Generalized-Expected-Utility Theories," Journal of Risk and Uncertainty, Springer, Springer, vol. 17(2), pages 121-37, November.
  2. Feder, Gershon, 1977. "The impact of uncertainty in a class of objective functions," Journal of Economic Theory, Elsevier, vol. 16(2), pages 504-512, December.
  3. Chateauneuf, Alain & Cohen, Michele, 1994. "Risk Seeking with Diminishing Marginal Utility in a Non-expected Utility Model," Journal of Risk and Uncertainty, Springer, Springer, vol. 9(1), pages 77-91, July.
  4. Chateauneuf, A. & Cohen, M. & Meilijson, I., 1997. "More Pessimism than Greediness: A Characterization of Monotone Risk Aversion in the Rank-Dependant Expected Utility Model," Papiers d'Economie Mathématique et Applications, Université Panthéon-Sorbonne (Paris 1) 97.53, Université Panthéon-Sorbonne (Paris 1).
  5. Hanoch, G & Levy, Haim, 1969. "The Efficiency Analysis of Choices Involving Risk," Review of Economic Studies, Wiley Blackwell, Wiley Blackwell, vol. 36(107), pages 335-46, July.
  6. Quiggin, John, 1991. " Comparative Statics for Rank-Dependent Expected Utility Theory," Journal of Risk and Uncertainty, Springer, Springer, vol. 4(4), pages 339-50, December.
  7. Milgrom, Paul, 1994. "Comparing Optima: Do Simplifying Assumptions Affect Conclusions?," Journal of Political Economy, University of Chicago Press, University of Chicago Press, vol. 102(3), pages 607-15, June.
  8. Quiggin, John, 1992. "Efficient sets with and without the expected utility hypothesis : A generalization," Journal of Mathematical Economics, Elsevier, vol. 21(4), pages 395-399.
  9. Hadar, Josef & Russell, William R, 1969. "Rules for Ordering Uncertain Prospects," American Economic Review, American Economic Association, vol. 59(1), pages 25-34, March.
  10. Quiggin, John & Chambers, R.G.Robert G., 2004. "Invariant risk attitudes," Journal of Economic Theory, Elsevier, vol. 117(1), pages 96-118, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Osaki, Yusuke & Quiggin, John, 2008. "Stochastic dominance representation of optimistic belief: Theory and applications," Economics Letters, Elsevier, vol. 101(3), pages 275-278, December.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:rsm:riskun:r04_5. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David Adamson).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.